Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Characterizations of paracompact-like properties by means of set-valued semi-continuous selections


Author: Kazumi Miyazaki
Journal: Proc. Amer. Math. Soc. 129 (2001), 2777-2782
MSC (2000): Primary 54B20, 54C65
DOI: https://doi.org/10.1090/S0002-9939-01-06204-9
Published electronically: April 24, 2001
MathSciNet review: 1838802
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract:

We give a characterization of countably paracompact and collectionwise normal spaces by means of set-valued semi-continuous selections. This provides a positive answer to a problem of V. Gutev.


References [Enhancements On Off] (What's this?)

  • 1. J. Chaber, M. Choban and K. Nagami, On monotone generalizations of Moore spaces, Cech-complete spaces and p-spaces, Fund. Math. 84 (1974), 107-119. MR 49:7988
  • 2. M. Choban, Many-valued mappings and Borel sets I, II, Trans. Moscow Math. Soc. 22,23 (1970), 258-280, 286-310. MR 51:9016
  • 3. M. Choban and S. Nedev, Factorization theorems for set-valued mappings, set-valued selections and topological dimension, Mat. Balkanica 4 (1974), 457-460 (in Russian). MR 52:9165
  • 4. C. H. Dowker, Homotopy extension theorems, Proc. London. Math. Soc. 6 (1956), 100-116. MR 17:518f
  • 5. R. Engelking, General Topology, Heldermann, Berlin, revised ed. 1989. MR 91c:54001
  • 6. M. K. Fort, Jr., A unified theory of semi-continuity, Duke Math. J. 16 (1949), 237-246. MR 10:716f
  • 7. V. Gutev, Generic extensions of finite-valued u.s.c. selections, Topology and Appl. 104 (2000), 101-118. CMP 2001:01
  • 8. -, Weak factorizations of continuous set-valued mappings, Topology and Appl. 102 (2000), 33-51. MR 2000j:54017
  • 9. -, Selections of set-valued mappings and hyperspace topologies, (unpublished).
  • 10. V. Gutev and T. Nogura, Selections for Vietoris-like hyperspace topologies, Proc. London Math. Soc. 80 (2000), 235-256. MR 2000j:54013
  • 11. E. Michael, Topologies on spaces of subsets, Trans. Amer. Math. Soc. 71 (1951), 152-182. MR 13:54f
  • 12. -, A thorem on semi-continuous set-valued functions, Duke. Math. J. 26 (1959), 647-656. MR 22:229
  • 13. -, Continuous selection I, Ann. Math. 63 (1956), 361-382. MR 17:990e
  • 14. -, Complete spaces and tri-quotient maps, Illinois J. Math. 21 (1977), 716-733. MR 57:7543
  • 15. S. Nedev, Selection and factorization theorems for set-valued mappings, Serdica 6 (1980), 291-317. MR 83c:54023

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 54B20, 54C65

Retrieve articles in all journals with MSC (2000): 54B20, 54C65


Additional Information

Kazumi Miyazaki
Affiliation: Department of Mathematical Sciences, Faculty of Sciences, Ehime University, Matsuyama 790-8577, Japan
Email: BZQ22206@nifty.ne.jp

DOI: https://doi.org/10.1090/S0002-9939-01-06204-9
Keywords: Hyperspace, selection, semi-continuous
Received by editor(s): May 12, 1999
Received by editor(s) in revised form: December 12, 1999
Published electronically: April 24, 2001
Communicated by: Alan Dow
Article copyright: © Copyright 2001 American Mathematical Society

American Mathematical Society